MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX 3.5 TI ANC W/ ULTB SUTURE W/NEED; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX 3.5 TI ANC W/ ULTB SUTURE W/NEED; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203784
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a surgery, some of the twinfix needles fell off when used inside the patient.The procedure was successfully completed without a significant delay using the same device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.No product identification information was provided and thus a manufacturing record review could not be conducted.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found the following warnings and precautions related to the reported failure: ¿- prior to use, inspect the device to ensure it is not damaged.Do not use a damaged device.- do not use sharp instruments to manage or control the suture.¿ a clinical investigation concluded that without the relevant clinical information such as radiographs or an operative report the root cause of the reported issue could not be determined.No response was received for if the needles were retained or removed from the patient so it cannot be confirmed that they are not left as a foreign body.If the needles were retained, they are non-implantable, therefore, impact to the patient beyond the possibility of corrosion, local irritation/discomfort, and/or migration of the possible retained needles cannot be determined.It was reported the procedure completed without a significant delay or patient harm with the same device.Since there were no other complications reported, no further clinical/medical assessment is warranted at this time.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
TWINFIX 3.5 TI ANC W/ ULTB SUTURE W/NEED
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11336975
Report Number1219602-2021-00336
Device Sequence Number11895237
Product Code MBI
UDI-Device Identifier00885554029277
UDI-Public00885554029277
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203784
Device Catalogue Number72203784
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;